Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lower volume growth estimates for self-shrinkers of mean curvature flow

Authors: Haizhong Li and Yong Wei
Journal: Proc. Amer. Math. Soc. 142 (2014), 3237-3248
MSC (2010): Primary 53C44; Secondary 53C42
Published electronically: May 20, 2014
MathSciNet review: 3223379
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain a Calabi-Yau type volume growth estimate for complete noncompact self-shrinkers of the mean curvature flow. More precisely, every complete noncompact properly immersed self-shrinker has at least linear volume growth.

References [Enhancements On Off] (What's this?)

  • [1] E. Calabi, On manifolds with non-negative Ricci-curvature II, Notices Amer. Math. Soc. 22 (1975), A205
  • [2] Huai-Dong Cao, Geometry of complete gradient shrinking Ricci solitons, Geometry and analysis. No. 1, Adv. Lect. Math. (ALM), vol. 17, Int. Press, Somerville, MA, 2011, pp. 227-246. MR 2882424
  • [3] Huai-Dong Cao and Haizhong Li, A gap theorem for self-shrinkers of the mean curvature flow in arbitrary codimension, Calc. Var. Partial Differential Equations 46 (2013), no. 3-4, 879-889. MR 3018176,
  • [4] Huai-Dong Cao and Detang Zhou, On complete gradient shrinking Ricci solitons, J. Differential Geom. 85 (2010), no. 2, 175-185. MR 2732975 (2011k:53040)
  • [5] Huai-Dong Cao and Xi-Ping Zhu, A complete proof of the Poincaré and geometrization conjectures--application of the Hamilton-Perelman theory of the Ricci flow, Asian J. Math. 10 (2006), no. 2, 165-492. MR 2233789 (2008d:53090)
  • [6] J. Carrillo and L. Ni, Sharp logarithmic Sobolev inequalities on gradient solitons and applications, Comm. Anal. Geom. 17 (2009), 721-753. MR 3010626
  • [7] Xu Cheng and Detang Zhou, Volume estimate about shrinkers, Proc. Amer. Math. Soc. 141 (2013), no. 2, 687-696. MR 2996973,
  • [8] Tobias H. Colding and William P. Minicozzi II, Generic mean curvature flow I: generic singularities, Ann. of Math. (2) 175 (2012), no. 2, 755-833. MR 2993752,
  • [9] Q. Ding and Y. L. Xin, Volume growth, eigenvalue and compactness for self-shrinkers, Asian J. Math. 17 (2013), no. 3, 443-456. MR 3119795
  • [10] Klaus Ecker, Logarithmic Sobolev inequalities on submanifolds of Euclidean space, J. Reine Angew. Math. 522 (2000), 105-118. MR 1758578 (2001h:58035),
  • [11] Gerhard Huisken, Asymptotic behavior for singularities of the mean curvature flow, J. Differential Geom. 31 (1990), no. 1, 285-299. MR 1030675 (90m:53016)
  • [12] Peter Li, Lecture notes on geometric analysis, Lecture Notes Series, vol. 6, Seoul National University Research Institute of Mathematics Global Analysis Research Center, Seoul, 1993. MR 1320504 (96m:58269)
  • [13] J. H. Michael and L. M. Simon, Sobolev and mean-value inequalities on generalized submanifolds of $ R^{n}$, Comm. Pure Appl. Math. 26 (1973), 361-379. MR 0344978 (49 #9717)
  • [14] Ovidiu Munteanu and Jiaping Wang, Analysis of weighted Laplacian and applications to Ricci solitons, Comm. Anal. Geom. 20 (2012), no. 1, 55-94. MR 2903101
  • [15] G. Perelman, The entropy formula for the Ricci flow and its geometric applications, arXiv: math. DG/0211159
  • [16] R. Schoen and S.-T. Yau, Lectures on differential geometry, Conference Proceedings and Lecture Notes in Geometry and Topology, I, International Press, Cambridge, MA, 1994. Lecture notes prepared by Wei Yue Ding, Kung Ching Chang [Gong Qing Zhang], Jia Qing Zhong and Yi Chao Xu; translated from the Chinese by Ding and S. Y. Cheng; preface translated from the Chinese by Kaising Tso. MR 1333601 (97d:53001)
  • [17] Lu Wang, A Bernstein type theorem for self-similar shrinkers, Geom. Dedicata 151 (2011), 297-303. MR 2780753 (2012e:53130),
  • [18] Shing Tung Yau, Some function-theoretic properties of complete Riemannian manifold and their applications to geometry, Indiana Univ. Math. J. 25 (1976), no. 7, 659-670. MR 0417452 (54 #5502)
  • [19] Shi Jin Zhang, On a sharp volume estimate for gradient Ricci solitons with scalar curvature bounded below, Acta Math. Sin. (Engl. Ser.) 27 (2011), no. 5, 871-882. MR 2786449 (2012g:53081)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C44, 53C42

Retrieve articles in all journals with MSC (2010): 53C44, 53C42

Additional Information

Haizhong Li
Affiliation: Department of Mathematical Sciences, and Mathematical Sciences Center, Tsinghua University, 100084, Beijing, People’s Republic of China

Yong Wei
Affiliation: Department of Mathematical Sciences, Tsinghua University, 100084, Beijing, People’s Republic of China

Keywords: Self-shrinker, volume growth estimate, mean curvature flow
Received by editor(s): May 18, 2012
Received by editor(s) in revised form: September 18, 2012
Published electronically: May 20, 2014
Additional Notes: The authors were supported by NSFC No. 11271214 and Tsinghua University-K.U. Leuven Bilateral Scientific Cooperation Fund.
Communicated by: Lei Ni
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society